Jul 18, 2007
From what I gather everyone says eating food before taking a dose of ATRIPLA increases side-effects. But nobody mentions whether or not it affects the accomplishment of the drug itself.
So... is it safe to say that if one is experiencing little or no side effects from ATRIPLA that eating a snack before taking ATRPILA is completely acceptable if you can handle the side-effects?
Cause I know for some - the side-effects are greater. For me however, they are almost non-existent... I wonder if it really is just an issue of how intense side-effects you can handle or will eating a snack before a dosage truncate the intensity of the medication from actually doing it's job?
| Response from Dr. Young
Thank you for your post.
Efavirenz (Sustiva, part of Atripla) is slightly better absorbed with food in the stomach; hence the risk of side effects is greater when efavirenz is taken with food or a snack. There's no evidence that this difference in drug absorption translates to better effectiveness of the medication.
If you're not experiencing side effects from your Atripla, there's no reason why you couldn't take it with food.
Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Sore Throat After Giving A Bj Worried I Have HIV
- Can You Get Hepatitis B From Raw Oysters?
- Does Antihistamine Help Atrophic Vaginitis?
- My Vagina Hurts And Has A Strange Smell Could It Be A Std
- What Do I Have If I Got Thrush On My Tongue?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.